Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 25, 2010, 4:04 AM MDT for Roosevelt County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2010, 4:04 AM MDT (10:04 UTC)
- Expired
- Sep 25, 2010, 6:00 AM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:00 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 25, 3:00 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SAT SEP 25 2010 .DISCUSSION...BOTH GFS/NAM AGREE WITH LOW LEVEL MOISTURE PUSHING UP TO EAST SLOPES CENTRAL MOUNTAIN CHAIN THIS MORNING...WHICH OBS/IMAGERY ARE ON TRACK TO CONFIRM. HOWEVER...THE MODELS MIX OUT THE MOISTURE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. MODELS ALSO SUGGEST SOME LOW LEVEL MOISTURE WILL BLEED INTO MAINLY THE LOWER RIO GRANDE VALLEY LATER TODAY THEN PUSH WESTWARD TONIGHT. EAST WIND THAT IS FORECAST ISN/T AS STRONG AS WHAT ONE WOULD THINK WOULD BE NEEDED TO DO SO. IN ANY EVENT...THE WESTWARD EXTENT OF ANY MOISTURE THAT DOES MANAGE TO GET PAST THE CENTRAL MOUNTAIN CHAIN IS SHOWN TO MIX OUT ON SUNDAY...ONLY REMAINING ACROSS THE SOUTH CENTRAL AND SOUTHEAST AREAS LATER IN THE AFTERNOON. CONSEQUENTLY...MADE NUMEROUS CHANGES TO WX/POP/CLOUD GRIDS NEXT COUPLE OF DAYS TO CAPTURE THE FORECAST TRENDS. IN THE SHORT TERM...SPREAD PATCHY FOG OVER MOST OF THE EAST FOR THIS MORNING. FOR NEXT MONDAY THROUGH MID/LATE WEEK...GFS CONTINUES TREND OF BUILDING UPPER RIDGE TO OUR WEST...THEN MIGRATES IT EASTWARD WITH THE CENTER OVER NORTHERN NEW MEXICO AROUND WEDNESDAY. AS SUGGESTED LAST NIGHT...SOME MOISTURE MAY EVENTUALLY WORK ITS WAY BACK INTO SOUTHWEST NEW MEXICO...BUT RIGHT NOW IT LOOKS PRETTY DRY THROUGH THE WORK WEEK...AND REMOVED ALL POPS FROM THE WX GRIDS FOR THIS PERIOD. DAYTIME TEMPERATURES WILL BE WELL ABOVE AVERAGE THROUGH THE END OF THE MONTH AND FOR THE FIRST COUPLE OF DAYS OF OCTOBER. && .AVIATION...VLIFR CIGS AND VSBYS IN FOG WILL CONTINUE ACROSS NORTHEAST NM...INCLUDING KCAO...THROUGH APPROXIMATELY 14Z BEFORE DISSIPATING. ACROSS SOUTHEAST NEW MEXICO...IFR CIGS WILL CONTINUE THRU 16-17Z. SCATTERED TSTMS NEAR AND ACROSS ROOSEVELT COUNTY MAY RESULT IN LIFR VSBYS IN HEAVY RAIN THIS MORNING AS WELL. A BACK DOOR COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS TODAY. THIS WILL SWITCH THE WIND DIRECTION AROUND TO A NORTH THEN NORTHEASTERLY DIRECTION. THE FRONT WILL PUSH THROUGH THE GAPS OF THE CENTRAL MTN CHAIN THIS AFTERNOON...RESULTING IN A WEAK EASTERLY GAP WIND AT KABQ. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND SOUTHEAST OF A KROW TO KTCC LINE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE EAST CENTRAL PLAINS TODAY. LOW LEVEL CLOUDS AND FOGGINESS WILL CONTINUE THROUGH MID MORNING BEFORE DISSIPATING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE EAST CENTRAL PLAINS. HEAVY RAIN IS POSSIBLE WITH THE STRONGER STORMS. DRY CONDITIONS ARE EXPECTED ELSEWHERE. RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT ACROSS THE NORTHWEST...THOUGH WINDS WILL REMAIN LIGHT. A BACK DOOR COLD FRONT WILL SLIDE DOWN THE PLAINS TODAY AS WELL...SWITCHING WINDS FROM SOUTHERLY TO A NORTH AND NORTHEASTERLY DIRECTION. REGARDLESS...TEMPERATURES SHOULD BE A DEGREE OR TWO ABOVE YESTERDAYS READINGS. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH AT LEAST TUESDAY BEFORE IT SLOWLY SLIDES OVER NORTHERN NEW MEXICO MID WEEK. BY LATE WEEK...THE CENTER OF THE UPPER HIGH WILL BE IN THE VICINITY OF NE NM. SINCE THE UPPER LEVEL HIGH WILL BE DOMINATING THE WEATHER OVER THE NEXT WEEK...LITTLE TO NO PRECIPITATION IS EXPECTED ALONG WITH ABOVE NORMAL TEMPERATURE READINGS AND LIGHT WINDS. && PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 83 47 86 47 / 0 0 5 0 DULCE........................... 78 37 80 38 / 0 0 5 0 CUBA............................ 80 38 82 40 / 0 0 5 0 GALLUP.......................... 79 39 82 39 / 0 0 5 0 EL MORRO........................ 77 37 80 39 / 0 0 5 0 GRANTS.......................... 80 41 83 39 / 0 0 5 0 QUEMADO......................... 79 39 81 42 / 0 5 5 0 GLENWOOD........................ 86 48 87 50 / 5 10 5 5 CHAMA........................... 75 33 76 35 / 0 0 0 0 LOS ALAMOS...................... 80 48 82 48 / 5 0 5 0 PECOS........................... 79 41 80 43 / 5 5 5 5 CERRO/QUESTA.................... 75 36 78 37 / 5 0 0 0 RED RIVER....................... 69 30 70 30 / 10 0 0 0 ANGEL FIRE...................... 70 33 73 33 / 10 0 0 5 TAOS............................ 78 37 80 39 / 5 0 0 0 MORA............................ 77 41 81 40 / 10 5 0 5 ESPANOLA........................ 82 45 82 46 / 5 0 5 0 SANTA FE........................ 81 47 80 48 / 5 5 5 5 SANTA FE AIRPORT................ 82 48 82 48 / 5 5 5 5 ALBUQUERQUE FOOTHILLS........... 82 55 83 53 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 83 57 84 57 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 84 50 85 50 / 5 5 5 5 ALBUQUERQUE WEST MESA........... 84 53 85 52 / 5 5 5 0 LOS LUNAS....................... 85 54 86 52 / 5 5 5 5 RIO RANCHO...................... 84 54 84 54 / 5 5 5 0 SOCORRO......................... 86 55 86 53 / 5 10 5 10 SANDIA PARK/CEDAR CREST......... 77 49 78 48 / 5 5 5 5 TIJERAS......................... 80 52 81 50 / 5 5 5 5 MORIARTY/ESTANCIA............... 81 49 83 48 / 10 10 5 5 CLINES CORNERS.................. 75 50 76 50 / 10 10 5 5 GRAN QUIVIRA.................... 82 51 82 50 / 10 10 5 5 CARRIZOZO....................... 84 55 83 53 / 20 20 10 10 RUIDOSO......................... 75 49 76 47 / 20 20 10 10 CAPULIN......................... 77 39 79 43 / 10 0 0 5 RATON........................... 81 39 84 41 / 10 0 0 5 SPRINGER........................ 80 41 82 43 / 10 0 0 5 LAS VEGAS....................... 78 44 80 45 / 10 5 0 5 CLAYTON......................... 80 49 80 50 / 10 0 0 5 ROY............................. 79 47 79 49 / 10 5 0 5 CONCHAS......................... 84 49 82 51 / 10 5 0 5 SANTA ROSA...................... 84 52 82 53 / 10 10 5 5 TUCUMCARI....................... 83 52 83 52 / 10 10 0 5 CLOVIS.......................... 82 52 80 52 / 20 20 5 0 PORTALES........................ 84 54 80 52 / 20 20 5 0 FORT SUMNER..................... 84 57 83 53 / 10 10 5 5 ROSWELL......................... 84 60 82 56 / 20 20 5 0 PICACHO......................... 79 54 79 52 / 20 20 5 5 ELK............................. 75 50 75 49 / 20 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 24, 6:00 AM MDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI SEP 24 2010 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:54 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 111 min |
| Sep 25, 12:28 AM MDT | Flash Flood Warning | ABQ | Chaves | 112 min |
| Sep 25, 2:19 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Roosevelt | 116 min |
| Sep 25, 3:27 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Sep 25, 3:10 PM MDT | Special Weather Statement | ABQ | Roosevelt | 65 min |
| Sep 25, 3:29 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.